Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 291, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 2, 2009, 6:54 AM CST for Okaloosa County, Florida; Covington County, Escambia County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2009, 6:54 AM CST (12:54 UTC)
- Expired
- Dec 2, 2009, 7:45 AM CST
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 3:11 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 021254
SVRMOB
ALC039-053-FLC091-021345-
/O.NEW.KMOB.SV.W.0291.091202T1254Z-091202T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
654 AM CST WED DEC 2 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF CRESTVIEW...
COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
EXTREME SOUTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 745 AM CST
* AT 653 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THIS
STORM WAS 3 MILES WEST OF CANNON TOWN...OR ABOUT 11 MILES NORTHWEST
OF CRESTVIEW...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACKMAN BY 700 AM CST...
ESCAMBIA FARMS AND GOOD HOPE BY 705 AM CST...
RED OAK BY 725 AM CST...
BABBIE BY 740 AM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3098 8634 3098 8638 3095 8638 3071 8661
3080 8679 3094 8678 3144 8635 3130 8619
3115 8618
TIME...MOT...LOC 1254Z 219DEG 42KT 3086 8672
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 2, 5:26 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 2, 5:26 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
526 AM CST WED DEC 2 2009
.SHORT TERM TODAY AND TONIGHT...LATEST RADAR LOOPS CONTINUE TO
SHOW A VERY STRONG LINE OF THUNDERSTORMS MOVING EASTWARD ACROSS THE
CWFA WITH REPORTS OF 55 TO 60 KT WIND GUSTS ALONG THE LINE FROM THE
AL COAST WELL INLAND OVER NORTHERN SECTIONS OF MOBILE AND BALDWIN
COS. LATEST LAPS DATA INDICATES 0-3 KM HELICITY VALUES RANGING 350
TO 750 M2S2 WITH MARGINAL CAPES RANGING FROM 100 TO 500 J/KG...MOSTLY
OVER THE COASTAL COS OF THE CWFA AND OFFSHORE. ALOFT...H8 60 KT JET
CORE IS MOSTLY EAST OF THE CWFA WITH 45 TO 55 KNOTS STRETCHING BACK
TO THE WEST OVER MUCH OF THE CWFA. MAIN UPPER SYSTEM DRIVING THE
WEATHER TO THE EAST LOOKS TO MOVE EAST OUT OF TX THIS MORNING THEN
SHIFTING NE TO THE TN RIVER BY AROUND 06Z THU. AS RESULT BOTH THE GFS
AND ECMWF DEPICT SFC LOW OVER THE CWFA TO CONTINUE DEEPENING OVER OUR
AREA THROUGH ABOUT MID MORNING THEN MOVING NORTHWARD INTO NORTHERN
AL THIS AFTERNOON AND EARLY THIS EVENING. UPPER LOW LOOKS TO BECOME
MORE IN PHASE WITH SFC LOW LATER TODAY MOSTLY TO THE NORTH OF THE
CWFA WITH A DECENT NEGATIVE TILT ALSO NOTED OVER MUCH OF CENTRAL AND
NORTHERN AL. AS FOR NOW WILL CONTINUE WITH THE FLOOD WATCH FOR OUR
AREA THIS MORNING DUE TO EXCESSIVE RAINFALL AMOUNTS COMBINED WITH A
SATURATED GROUND SURFACE ACROSS MUCH OF THE CENTRAL GULF COAST
REGION. WILL ALSO CONTINUE WITH THE WIND ADVISORY THROUGH NOON
AFFECTING MAINLY SOUTHERN AND EASTERN SECTIONS OF THE CWFA. THE
COASTAL FLOOD WARNING WILL ALSO BE ALLOWED TO EXPIRE AT 900 AM THIS
MORNING. AS FOR TEMPS WILL GO 2 TO 3 DEGREES LOWER THAN THE CURRENT
MAVMOS FOR HIGHS TODAY DUE TO CLOUDS AND RAIN. WILL LEAN TOWARDS THE
MAV GUIDANCE FOR MINS TONIGHT. /32
.LONG TERM THURSDAY THROUGH TUESDAY...SURFACE HIGH PRESSURE BUILDS
EASTWARD THURSDAY AND FRIDAY ACROSS THE SOUTHERN STATES WITH COLD
FRONT SINKING DEEP INTO THE GULF. DAILY HIGHS LOOK TO PROGRESSIVELY
COOL AS WE CLOSE OUT THE WEEK.
FRIDAY NIGHT...SOME INTERESTING DEVELOPMENTS AS LATEST MEDIUM RANGE
GUIDANCE IS FAVORING THE POSSIBILITY OF SOME WINTRY STUFF OVER OUR
FAR NORTHERN ZONES. IT APPEARS ANOTHER LOW PRESSURE SYSTEM WILL FORM
UP AND MOVE EASTWARD OVER THE CENTRAL GULF. THIS WILL ALLOW COLDER
AIR TO PUSH SOUTHWARD OVER THE DEEP SOUTH. AT THE SAME TIME...THERE
ARE INDICATIONS THAT A MID LEVEL SHORTWAVE TROF WILL PROGRESS
EASTWARD AND BRING A REGION OF DEEP LAYER MOISTURE ACROSS THE GULF
COAST...WELL NORTHWEST OF THE SURFACE LOW. LATEST FORECAST SOUNDINGS
INDICATE A SUBFREEZING DEEP MOIST COLUMN STARTING OUT NEAR H95
MB...WITH MORE OF SPREAD IN TEMPERATURE/DEWPOINT PROFILES/DRIER AIR
NOTED AT THE SURFACE OVER THE NORTHERN ZONES OVERNIGHT
FRIDAY/SATURDAY MORNING. AS PRECIPITATION FALLS...THE SURFACE
TEMPERATURES WILL COOL TO NEAR FREEZING...SUPPORTING A CHANCE OF A
CHANGE OVER TO LIGHT SNOW. WE HAVE THIS POTENTIAL IN THE LATEST
GRIDDED WEATHER FORECASTS LATE FRIDAY NIGHT OCCURRING ALONG AND NORTH
OF A LINE FROM RICHTON MISSISSIPPI TO CHATOM...MONROEVILLE...TO
BRANTLEY ALABAMA. LITTLE TO NO ACCUMULATION IS EXPECTED...BUT IT IS
STILL EARLY TO GET OVERLY SPECIFIC IN THIS DEPARTMENT. LATEST
OPERATIONAL GFS MOS POP FOR FRIDAY NIGHT HAS COME IN WITH CATEGORICAL
NUMBERS (80%) FOR FRIDAY NIGHT OVER ENTIRE AREA. KIND OF ROBUST FOR
THREE DAYS OUT...SO HAVE FOLLOWED THE LOWER ENSEMBLE MEAN FOR POP
THEN. COLDEST DAYTIME HIGHS EXPECTED ON SATURDAY WITH HIGHS LOOKING
TO STRUGGLE TO GET OUT OF THE 40S OVER THE INTERIOR AND OUT OF THE
LOWER 50S OVER THE SOUTHERN ZONES.
HIGH LEVEL FLOW PROGGED TO TRANSITION TO ONE OF A ZONAL CHARACTER=>EAST/WEST
SET UP SUNDAY AND MONDAY ALLOWING FOR 1000-500 MB THICKNESSES TO
MODERATE WHICH ALSO SUPPORTS A WARMING TREND IN TEMPERATURES.
WEATHER LOOKS TO QUIET DOWN AS WELL BUT BRIEFLY. UPPER LEVEL FLOW
LOOKS TO BECOME MORE ACTIVE YET AGAIN BY TUESDAY AS MID LEVEL HEIGHTS
LOWER ACROSS THE DESERT SOUTHWEST...INDUCING TROFFING OVER THE
SOUTHERN PLAINS. WITH SURFACE LOW PRESSURE FORMING UP OVER EAST TEXAS
INTO LOUISIANA AND DEEPER GULF MOISTURE SPREADING IN OFF THE
GULF...CHANCES OF SHOWERS WILL COME BACK UP TUESDAY. /10
&&
.AVIATION (12Z ISSUANCE)...BKN TO OVC CEILINGS BELOW 010 FOR MOST OF
THIS MORNING BECOMING SCT TO BKN DURING THE AFTERNOON AND EARLY
EVENING HOURS. GUSTY SOUTHERLY WINDS THIS MORNING BECOMING SW THEN
WEST THIS AFTERNOON AND EARLY TONIGHT. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL MOVE MOSTLY EAST OF THE REGION BY THIS AFTERNOON.
/32
&&
.MARINE...A STRONG ONSHORE FLOW WITH FREQUENT GUSTS TO GALE FORCE
WILL BECOME SOUTHWEST AND DECREASE SLIGHTLY DURING THE AFTERNOON AS
A DEEP AREA OF LOW PRESSURE MOVES INLAND OVER ALABAMA. SHOWERS AND
THUNDERSTORMS POSSIBLY SEVERE AT TIMES THIS MORNING WILL MOVE EAST
OF THE MARINE AREA THIS AFTERNOON AND EARLY THIS EVENING. A STRONG
OFFSHORE WIND FLOW WILL CONTINUE IN THE WAKE OF THE LOW TONIGHT AND
EARLY THURSDAY THEN GRADUALLY DECREASE THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING. NORTHERLY WINDS AND SEAS WILL BUILD LATE THURSDAY
NIGHT THROUGH EARLY SATURDAY AS A STRONG COLD FRONT MOVES SOUTH
ACROSS THE NORTH CENTRAL GULF. WITH THIS...WILL CONTINUE THE GALE
WARNING FOR MOBILE BAY THROUGH NOON AND OFFSHORE THROUGH 06Z THU.
SMALL CRAFT ADVISORIES WILL FOLLOW THE GALE WARNING FOR EACH AREA
THROUGH THU MORNING. /32
&&
.FIRE WEATHER...ANTECEDENT SOIL MOISTURE HIGHER TODAY FROM RECENT
RAINS. FOR THURSDAY...FORECAST DAYTIME MINIMUM HUMIDITIES WELL ABOVE
CRITICAL LEVELS. THUS...NO HEADLINES IN THE NEAR TERM. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 64 41 59 37 / 70 10 05 05
PENSACOLA 68 46 59 40 / 80 10 05 05
DESTIN 69 49 60 43 / 100 10 05 05
EVERGREEN 65 39 57 35 / 80 10 05 05
WAYNESBORO 59 39 55 34 / 60 10 05 05
CAMDEN 63 39 57 36 / 80 10 05 05
CRESTVIEW 68 43 61 36 / 100 10 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...AND LOWER MOBILE.
FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.
WIND ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...AND UPPER
MOBILE.
FL...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
WIND ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
COASTAL FLOOD WARNING UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...AND STONE.
GM...GALE WARNING UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES: AND
MOBILE BAY.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 9 AM THURSDAY FOR
THE FOLLOWING ZONES: AND MOBILE BAY.
GALE WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA
FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 2, 6:50 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 650 AM CST WED DEC 2 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 650 AM CST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. COMPLEX LOW PRESSURE OVER THE SOUTHERN STATES WILL BRING A VARIETY OF HAZARDS TO THE REGION EARLY TODAY. THE LOW IS FORECAST TO LIFT NORTHEAST THROUGH THE DAY WITH HAZARDOUS WEATHER BEGINNING TO WANE. SOME SEVERE THUNDERSTORMS OVER SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING...CONTAINING ISOLATED TORNADOES... DAMAGING STRAIGHT LINE WINDS AND PERIODS OF HEAVY RAINS WILL MOVE EASTWARD OUT OF THE REGION HEADING INTO THE AFTERNOON. COASTAL FLOODING REMAINS A THREAT WITH TOTAL TIDE HEIGHTS FROM 1 TO 3 FEET POSSIBLE THROUGH MID MORNING. THE WIDESPREAD COASTAL FLOOD THREAT LOOKS TO DIMINISH BY LATE IN THE MORNING BUT SOME AREAS WILL SEE WATER LOWERING AT A SLOWER PACE. THUS...MINOR INSTANCES OF FLOODING IS STILL A POSSIBILITY THROUGH LATE MORNING INTO EARLY AFTERNOON. ALTHOUGH THE LOW WILL BE MOVING AWAY...MARINE WEATHER CONDITIONS ARE FORECAST TO REMAIN DANGEROUS THROUGH TONIGHT. FORECASTERS ANTICIPATE THE LARGE SCALE FLOW AROUND THE DEPARTING LOW TO SUPPORT OCCASIONAL WIND GUSTS TO GALE FORCE OVER THE COASTAL WATERS. SEA STATES REMAIN HIGH. SEE THE LATEST COASTAL WATERS FORECAST ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE FOR MORE SPECIFIC INFORMATION ON WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG HIGH PRESSURE SYSTEM BUILDS INTO THE REGION LATER IN THE WEEK. LOW PRESSURE FORECAST TO DEVELOP OVER THE CENTRAL GULF FRIDAY WILL MOVE EASTWARD AND HELP TO BRING COLDER TEMPERATURES DOWN TO NEAR THE FREEZING MARK OVER MUCH OF THE INTERIOR...OVERNIGHT FRIDAY. AT THE SAME TIME...A DISTURBANCE HIGH IN THE ATMOSPHERE AND DEEPER MOISTURE IS FORECAST TO MOVE EASTWARD OVER THE DEEP SOUTH. THE RESULT IS A POSSIBLE CHANGE OVER FROM A COLD...LIGHT RAIN TO LIGHT SNOW OVER AREAS MAINLY ALONG AND NORTH OF A LINE FROM RICHTON MISSISSIPPI TO CHATOM...MONROEVILLE...TO BRANTLEY ALABAMA FRIDAY NIGHT AND EARLY SATURDAY MORNING. LITTLE TO NO ACCUMULATION IS EXPECTED AT THIS TIME...BUT IT IS STILL TOO EARLY TO GET OVERLY SPECIFIC ON ANY AMOUNTS. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER WILL BE REQUIRED OVER PORTIONS OF SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING.
In the hours before
Special weather statement, Dec 2, 2:26 AM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 226 AM CST WED DEC 2 2009 ALZ062>064-FLZ001>006-021030- UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...BAY MINETTE...MOBILE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO 226 AM CST WED DEC 2 2009 BANDS OF SHOWERS AND THUNDERSTORMS OVER THE GULF ARE PRODUCING STRONG GUSTY WINDS...LIGHTNING...AND HEAVY RAIN. THEY WILL MOVE NORTHEAST 40 TO 45 MPH INLAND OVER THE COASTAL ADJACENT COASTAL COUNTIES OF NORTHWEST FLORIDA AND PORTIONS OF SOUTHWEST ALABAMA THROUGH 6 AM. IN ADDITION TO THE STRONG WINDS NEAR THE COAST ALREADY OCCURRING OUTSIDE THE STORMS...GUSTS UP TO AROUND 55 MPH OR ABOVE ARE POSSIBLE.
Special weather statement, Dec 2, 3:46 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 346 AM CST WED DEC 2 2009 ALZ059-061>064-FLZ001>005-021100- UPPER MOBILE-ESCAMBIA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA...BAY MINETTE...DAUPHIN ISLAND AND DOWNTOWN MOBILE... 346 AM CST WED DEC 2 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...BALDWIN... MOBILE...OKALOOSA AND SANTA ROSA COUNTIES... AT 338 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS OVER MOBILE COUNTY ALABAMA...EXTENDING FROM 3 MILES NORTH OF I65 AND AL 158 TO 18 MILES SOUTH OF WEST END OF DAUPHIN ISLAND. THIS LINE OF STORMS WILL BE MOVING EAST AT 40 TO 45 MPH THROUGH 5 AM. WITH THIS MOTION...THE LINE WILL MOVE EAST INTO BALDWIN COUNTY ALABAMA THROUGH 430 AM AND ON EAST INTO THE WESTERN FLORIDA PANHANDLE AND PARTS OF INTERIOR SOUTH CENTRAL ALABAMA BY AROUND 5 AM. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... I65 AND US 43...CREOLA...SAND ISLAND...I10 NEAR THE BATTLESHIP...I65 AND AL 225...SPANISH FORT...BAY MINETTE AND WHITEHOUSE FORKS THROUGH 500 AM CST. THE PRIMARY THREATS FROM THESE STORMS WILL BE DANGEROUS LIGHTNING... AND WIND GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH IS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Local storm report, Dec 2, 5:27 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLOOD PENSACOLA 30.42N 87.19W
12/02/2009 ESCAMBIA FL EMERGENCY MNGR
FLOODING ON MOBILE HIGHWAY AT MICHIGAN.
&&
CACERESSpecial weather statement, Dec 2, 6:26 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 626 AM CST WED DEC 2 2009 FLZ001>006-021400- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...CENTURY...FLOMATON...MOLINO... PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE... CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN... SEMINOLE...EGLIN AFB...VALPARAISO 626 AM CST WED DEC 2 2009 ...STRONG WINDS AND HEAVY RAIN AFFECTING THE NORTHWEST FLORIDA PANHANDLE... AT 620 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS MOVING NORTHEAST AT 40 MPH ACROSS THE NORTHWEST FLORIDA PANHANDLE. AS THESE STORMS MOVE IN FROM THE GULF OF MEXICO...THEY WILL BE CAPABLE OF PRODUCING EXTREMELY HEAVY DOWNPOURS THAT COULD RESULT IN LOCALIZED STREET FLOODING. IN ADDITION...OCCASIONAL WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE IN THE HEAVIEST ACTIVITY...ESPECIALLY CLOSER TO THE COAST. THIS ACTIVITY WILL PERSIST ACROSS THE PANHANDLE THROUGH 8 AM.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:26 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 49 min |
| Dec 2, 5:05 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 40 min |
| Dec 2, 5:09 AM CST | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 2 hr |
| Dec 2, 7:04 AM CST | Tornado Warning | MOB | Okaloosa | 41 min |
| Dec 2, 7:35 AM CST | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 115 min |
| Dec 2, 8:52 AM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 36 hr |
| Dec 2, 9:08 AM CST | Coastal Flood Warning | MOB | 9 hr | |
| Dec 1, 10:05 PM CST | Marine Weather Statement | MOB | 66 min | |
| Dec 1, 10:28 PM CST | Special Marine Warning | MOB | 32 min | |
| Dec 2, 1:57 AM CST | Marine Weather Statement | MOB | 4 hr | |
| Dec 2, 3:46 AM CST | Special Marine Warning | MOB | 44 min | |
| Dec 2, 5:28 AM CST | Special Marine Warning | MOB | 62 min | |
| Dec 2, 5:47 AM CST | Small Craft Advisory | MOB | 27 hr | |
| Dec 2, 5:56 AM CST | Special Marine Warning | MOB | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.